Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 26, NWS Shreveport, LA

March 30, 20134 parishes in Louisiana

NWS Shreveport, LA issued this tornado warning at Mar 30, 2013, 1:49 PM CDT for 4 parishes in Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2013, 1:49 PM CDT (18:49 UTC)
Expired
Mar 30, 2013, 2:30 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Caldwell Parish, LA, Jackson Parish, LA, Winn Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 30, 2:10 PM CDTTSTM WND DMGJonesboro, LATREES DOWN IN DOWNTOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WFUS54 KSHV 301849
TORSHV
LAC013-021-049-127-301930-
/O.NEW.KSHV.TO.W.0026.130330T1849Z-130330T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CDT SAT MAR 30 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF JONESBORO...
  NORTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 230 PM CDT

* AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  JONESBORO...MOVING SOUTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DODSON...HUDSON AND SIKES.

LAT...LON 3214 9216 3188 9239 3221 9284 3240 9267
TIME...MOT...LOC 1849Z 300DEG 33KT 3220 9260

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 30, 10:28 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 30, 10:28 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 AM CDT SAT MAR 30 2013

.DISCUSSION...
UPPER-LEVEL DISTURBANCE PUSHING EAST ACROSS THE REGION THIS MORNING
WITH CONVECTION MAINLY CONFINED TO SOUTHERN ARKANSAS AND NORTH
LOUISIANA. HOWEVER...WITH ADDITIONAL CONVECTION PUSHING SOUTHEAST
ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS...MAINTAINED
ELEVATED POPS ACROSS THE INTERSTATE 30 CORRIDOR FOR THIS UPDATE.
REST OF THE FORECAST LOOKS ON TRACK. EXPECT MOSTLY CLOUDY SKIES
THROUGHOUT THE DAY WITH TEMPERATURES APPROACHING 70 DEGREES. WITH
SURFACE LOW LINGERING ACROSS CENTRAL TEXAS...COULD SEE ADDITIONAL
WARM SECTOR SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON ACROSS
EAST TEXAS AND SOUTHEAST OKLAHOMA. /05/

&&

.AVIATION...
SHORT WAVE TROUGH CENTERED OVER NW LA THIS SATURDAY MORNING TO PUSH
E TO MS BY THIS SATURDAY EVENING.  ACCORDINGLY EXPECT SLOW
IMPROVEMENT FROM CURRENT IFR CEILINGS TO VFR CEILINGS AS PCPN ENDS
FROM W TO E IN THE WAKE OF THIS TROUGH DURING LATE THIS SATURDAY
MORNING AND THROUGH THIS EVENING.  LOW CEILINGS AND VSBY TO RETURN
FOR SUNDAY MORNING WITH CONTINUED MOIST SRLY FLOW AND YET ANOTHER
SHORT WAVE TROUGH PASSAGE FOR SUNDAY.  /VIII./

&&

.PREV DISCUSSION... /ISSUED 414 AM CDT SAT MAR 30 2013/

DISCUSSION...
AN ACTIVE WEATHER SCENARIO EXPECTED FOR THE NEXT FIVE TO SIX DAYS
ACROSS THE REGION. FOR TODAY...A STRONG SHORT WAVE IN NORTHWEST
FLOW ALOFT WAS BEARING DOWN ON THE CWA. SHOWERS AND A FEW STRONG
THUNDERSTORMS WILL BE LIKELY...MAINLY DURING THE MORNING HOURS. BY
EARLY AFTERNOON...THE SYSTEM SHOULD BE EAST OF THE CWA...ALLOWING
SOME BREAKS IN THE CLOUD COVER. THIS WILL KEEP TEMPERATURES FROM
WARMING THROUGH MIDDAY...BUT STILL EXPECT READINGS TO REACH 70 TO
75 MOST AREAS THIS AFTERNOON. NEXT SHORT WAVE NOT FAR BEHIND...AND
IT LOOKS LIKE ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REACH THE
AREA EARLY SUNDAY. THIS ROUND WILL ALSO BRING A SURFACE FRONT.
HOWEVER...WITHOUT SUPPORT ALOFT...THE FRONT LOOKS LIKE IT WILL
STALL...POSSIBLY NEAR INTERSTATE 20...CREATING A CONVERGENCE ZONE
FOR ADDITIONAL CONVECTION THROUGH SUNDAY NIGHT AND EVEN INTO
MONDAY. THEN LATE ON MONDAY...A STRONGER PUSH OF COLD AIR WILL
FINALLY REACH THE REGION...DRIVING THE COLD FRONT TO NEAR THE GULF
COAST ON TUESDAY. THIS WILL BE FOLLOWED BY A SHIFT IN UPPER
PATTERN TO A MORE SOUTHWEST FLOW...AS A TROUGH DIGS INTO THE
SOUTHERN ROCKIES. MOISTURE WILL OVERRIDE THE COLDER SURFACE
AIR...SETTING UP AN ISENTROPIC RAIN EVENT. EXPECT PERIODS OF RAIN
TO CONTINUE UNTIL THE UPPER TROUGH SHIFTS EAST OF THE REGION
DURING THE DAY THURSDAY.

MODELS ARE STILL IN FAIRLY GOOD AGREEMENT WITH THE PROGRESSION OF
EVENTS THROUGH NEXT THURSDAY. HOWEVER...THE ECM NOW HAS THE
DEEPER THROUGH OVER THE ARKLATEX BY 12Z THURSDAY.

TEMPERATURES WILL REMAIN FAIRLY MILD UNTIL THE COLD AIR ARRIVES
MONDAY NIGHT...WITH LOWS MOSTLY IN THE 50S AND LOWER 60S AND HIGHS
IN THE 70S. AIRMASS BEHIND THE FRONT WILL BRING LOWS BACK INTO THE
40S MONDAY NIGHT WITH SOME 30S NORTHERN AREAS FOR THE MID WEEK
PERIOD. HIGH TEMPERATURES WILL FALL INTO THE 50S AND 60S...BUT
SHOULD WARM BACK INTO THE 70S FRIDAY.

AVIATION...
COMPLEX AND UNCERTAIN FCST TO SAY THE LEAST. LINE OF CONVECTION
CURRENTLY MOVING ACROSS N TX SHOULD IS EXPECTED TO BE NEAR A
KELD-KSHV/KLFK LINE AROUND THE START OF THE 12Z TAF PERIOD.
CONVECTION HAS BEEN STRONG AND OCCASIONALLY SVR AT TIMES BUT SHOULD
WEAKEN AS IT CONTINUES TO MOVE SEWD AND ENCOUNTERS A MORE STABLE
AIRMASS. HOW FAR SOUTH AND EAST THE LINE CAN MAKE IT IS STILL
UNCERTAIN AND WILL PROBABLY BE A LAST MINUTE DECISION FOR THE TAFS
BUT SHWRS/TSTMS ASSOCIATED WITH THIS LINE WILL LIKELY CONTINUE TO
AFFECT PORTIONS OF E TX AND LA INTO THIS AFTERNOON WHILE BECOMING
MORE SCT IN NATURE. FARTHER NORTH...SCATTERED SHWRS/TSTMS OVER CNTRL
OK MAY EVENTUALLY AFFECT SE OK/SRN AR AND HIGHER CHANCES FOR
REDEVELOPMENT AFTER 31/00Z EXIST IN THIS AREA AS WELL.

ABSENT ANY THE CONVECTION...CANNOT RULE OUT SOME LOW STRATUS AND
MVFR CONDITIONS AT KLFK THROUGH 30/14Z. OTHERWISE...MOST TERMINALS
SHOULD BE VFR FOR MOST OF THE TAF PERIOD BUT A SIMILAR SITUATION IS
POSSIBLE EARLY SUNDAY MORNING AND THE DEVELOPMENT OF MVFR/IFR
CIGS/VSBYS WILL BE POSSIBLE ONCE AGAIN. DETERIORATING CONDITIONS
SHOULD BE EXPECTED WITH ANY TSTMS...INCLUDING IFR/LIFR CONDITIONS
AND STRONG GUSTY WINDS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  59  75  59  76 /  70  20  70  40  20
MLU  70  57  74  56  73 /  80  20  80  60  40
DEQ  71  58  71  54  70 /  80  40  50  20  30
TXK  71  59  72  56  72 /  80  40  70  30  20
ELD  69  57  73  55  72 /  90  30  80  40  30
TYR  74  61  74  59  76 /  40  20  70  30  20
GGG  74  59  73  58  76 /  50  20  70  40  20
LFK  77  60  76  59  79 /  30  10  60  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/08/08
Hazardous weather outlook, Mar 30, 11:45 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT SAT MAR 30 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT SAT MAR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE SOUTHEAST ACROSS PORTIONS OF THE FOUR STATE REGION THIS
AFTERNOON. SMALL HAIL...GUSTY WIND AND BRIEF HEAVY RAINFALL WILL
BE POSSIBLE IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS
ADDITIONAL DISTURBANCES ALOFT AND A COLD FRONT MOVE INTO THE
REGION. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.

05

In the hours before

Special weather statement, Mar 30, 1:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT SAT MAR 30 2013

LAZ013-019-301945-
JACKSON-WINN-
145 PM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     JACKSON AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     JONESBORO...

AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JONESBORO...MOVING SOUTHEAST AT
30 MPH.

MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.

VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:21 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo54 min
Mar 30, 2:55 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto, Natchitoches, Red River65 min
Mar 30, 3:23 PM CDTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine37 min
Mar 30, 3:43 PM CDTSevere Thunderstorm WarningSHVCaddo62 min
Mar 30, 4:06 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Sabine54 min

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.